MAUDE Adverse Event Report: SYNTHES GMBH HOLDING FORCEPS

SYNTHES GMBH HOLDING FORCEPS
Catalog Number 351.782
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
Device report from synthes (b)(6) reports an event as follows: it was reported the device was not working properly.There was reported no consequence to the patient.Upon visual inspection of the returned device, it was seen that one of the jaws of the holding forceps was broken.This report is for holding forceps.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Part 351.782, lot t187329: manufacturing site: (b)(4).Release to warehouse date: april 01, 2020.A review of the device history records was performed for the finished device lot number, and no non-conformances were identified.A product investigation was completed: upon visual inspection, it is seen that one of the jaws of the holding forceps was broken.The device shows normal wear consistent with use.A functional assessment could not be performed as the complaint device was broken, but the broken condition could have caused the functionality issue.The following current and manufactured to drawings were reviewed.The complaint condition was confirmed for the holding forceps as it was broken.There is no indication that a design or manufacturing issue has caused the issue and hence the root cause cannot be determined.The potential cause could be due to unintended forces applied to the device.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
HOLDING FORCEPS
Common Device Name
FORCEPS
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
SYNTHES TUTTLINGEN
unter hasslen 5
tuttlingen 78532
GM   78532
Manufacturer Contact
kara ditty-bovard
1302 wright lane east
west chester, PA 19380
6107195000
MDR Report Key13087316
Report Number8030965-2021-10465
Device Sequence Number20261451
Product Code HTD
UDI-Device Identifier07611819259775
UDI-Public(01)07611819259775
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number351.782
Device Lot NumberT187329
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/05/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/29/2021
Initial Report FDA Received Date12/27/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown